MAUDE Adverse Event Report: ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED; BIT, DRILL

ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED; BIT, DRILL
Model Number 2.0MM DRILL BIT, CALIBRATED
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 it was reported by a sales representative via sems that an ar-8943-16 drill bit broke during a fibula orif procedure.The doctor was drilling the far cortex of the fibula with the 2mm drill when the drill broke and became lodged in the fibular inter medullary canal.The drill bit piece was unable to be retrieved.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is not confirmed based on the provided photo, as it does not show a broken drill.The picture provided shows the paint and part number information.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
2.0MM DRILL BIT, CALIBRATED
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16223195
Report Number1220246-2023-06143
Device Sequence Number15104615
Product Code HTW
UDI-Device Identifier00888867052260
UDI-Public00888867052260
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0MM DRILL BIT, CALIBRATED
Device Catalogue NumberAR-8943-16
Device Lot Number1392234
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown